MAUDE Adverse Event Report: SYNTHES GMBH 2.5MM TI CALIBRATED REAMING ROD/850MM; REAMER

SYNTHES GMBH 2.5MM TI CALIBRATED REAMING ROD/850MM; REAMER
Model Number 359.083
Medical Device Problem Codes Defective Device (2588); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Initial reporter is a synthese employee.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from japan reports an event as follows: it was reported that on (b)(6) 2023, the patient underwent the unknown surgery with the product in question.Since there was residual bone dislocation at the end of the wound opening and during nail insertion, a reaming rod in question was used to ensure smooth nail insertion.After checking the progress of nail insertion, when the guide rod that was passing through the nail was about to be pulled out, the ball part of the tip of the guide rod got caught on the inside of the nail or on the connecting screw.Once the nail was unavoidably removed.The tip of the guide rod might be bent, so it was checked while it was out of the body but could not see any bending, so the surgeon retrieved the guide rod through the inside of the nail from the side without the ball.The other guide rod, which was separately sterilized, was passed through the nail outside the body and passed smoothly.The surgery was completed successfully with the other guide rod.The sales rep has confirmed that the guide rod that caused the failure is the same part number as the one that worked without problems and that the ball at the end of the guide rod that was defective appeared to be slightly larger.There was no reported adverse patient impact.No fragments were generated.No further information is available.This report is for a 2.5mm ti calibrated reaming rod/850mm.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part # 359.083.Synthes lot # h205746.Suppliers lot # na.Release to warehouse date: 27 feb 2017.Manufactured by: synthes monument.No ncrs were generated during production.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that there was no damage or defects with the reamrod ø2.5 calibr l850.A dimensional inspection was performed for the reamrod ø2.5 calibr l850 and met specifications.A functional test was performed the reamrod ø2.5 calibr l850 was inserted into the connecting screw and it would advance.The complaint condition was not able to be replicated.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was not confirmed as the reamrod ø2.5 calibr l850 was found to have no damage or defects.No definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.If information is obtained that was not available for this medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.5MM TI CALIBRATED REAMING ROD/850MM
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16486024
Report Number8030965-2023-02682
Device Sequence Number12459172
Product Code HTO
UDI-Device Identifier10886982196910
UDI-Public(01)10886982196910
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number359.083
Device Catalogue Number359.083
Device Lot NumberH205746
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/31/2023
04/19/2023
Initial Report FDA Received Date03/06/2023
Supplement Report FDA Received Date04/18/2023
05/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CONNECSCR CANN F/MULTILOC HUM NAIL SYST; UNK - NAILS
Patient SexUnknown